Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Impact of missed dosages on health and next pregnancy
Mar 20, 2011

Hello, I am a 38 year old woman with an infant. I found out I was infected when I went for my pre-natal bloodwork. I have been on Virumune and Combivir twice a day since then. But I have been really bad about taking the drugs regularly. I am so upset at myself. Why cant I just take the drugs as normal? Thankfully, my daughter is virus free. I have a great doctor and he switched Combivir for Truvada. So I take everything once a day. So far so good. I havent missed any dosages. My questions are: What are your thoughts on the Viramune and Truvada combination if I want to have another baby? In what ways could my inability to be disciplined about taking the drugs affect my next babys health? Is it possible that if my viral load remains undetectable, I can go off the drugs after I have the next baby?

Response from Dr. Henry

I would consider Truvada and Viramune (nevirapine) to generally be a good choice in your situation. Some patients can take the Viramune once a day OK as well and there is a once a day formulation in development to help matters out. Once a day dosing often makes it easier to take all of your doses as your experience suggests. For your overall long term health I generally would recommend staying on your HIV drugs even after having a baby though that depends on availability, what your CD4 count is, and other health/social considerations. KH



Previous
Atripla. Nipples. Gynecomastia?
Next
latest on glucophage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement